MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201811
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the dynomite 2.0 pk was opened as requested by surgeon.Appropriate 1.6 drill used.Surgeon opted not to tap, advanced screw by hand.Twisted gray bit of handle counterclockwise 90 degrees to release anchor.Reported that as surgeon withdrew the orange handle, the suture threads attached to the anchor just freely detached and separated together with the needles.Anchor was still in bone.Surgeon asked to open another dynomite anchor.Same drill used.Same technique used.Dynomite anchor was implanted successfully.No other incident encountered.Slight delay to surgery.No patient injury was reported.
 
Additional Manufacturer Narrative
Peek anchor device with needles fixation was returned.The reported procedure was a wrist arthrodesis.This device is not recommended for comminuted bone condition.This instrument is recommended for attachment of soft tissue to bone situations.The device shaft and handle was not damaged.The 2mm anchor and attached suture double needle assembly were not returned.The prep drill size was reported to be the recommended size.It was not confirmed whether the drill was the dynomite required drill specified for this product¿s use.The complaint also stated that the surgeon chose to deviate from the instructions for use recommendations for insertion of the anchor by screwing vs tapping or pushing the anchor into location.No root cause associated with the manufacture of this device was established.

Brand Name
DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7396114
Report Number1219602-2018-00387
Device Sequence Number11197762
Product Code MBI
UDI-Device Identifier03596010609793
UDI-Public(01)03596010609793(10)50598646
Combination Product (Y/N)N
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model Number72201811
Device Catalogue Number72201881
Device Lot Number50598646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR